Thunderstorm Wind, Harris
- When
- October 15, 2:25 PM CST to 2:26 PM CST
- Where
- Harris County, Humble
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.000, -95.250
Downed power poles.
A wide band of thunderstorms were shifting slowly southeastward over southeastern Texas. Individual cells were propagating northeastward over the region which caused wind damage to the north and east of Houston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A wide band of thunderstorms were shifting slowly southeastward over southeastern Texas. Individual cells were propagating northeastward over the region which caused wind damage to the north and east of Houston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 15, 11:40 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1240 PM CDT MON OCT 15 2007
.AVIATION...
SHORTWAVE JUST WEST OF THE AREA BEGINNING TO IGNITE NUMEROUS
SHRA/TSRA TO THE WEST OF A KLFK-KIAH-KPSX LINE. THIS ACTIVITY WILL
PERSIST BECOMING MORE NUMEROUS THIS AFTN WITH THE OVERALL AREA
SHIFTING SLOWLY EASTWARD. HAVE PLACED VCTS IN ALL THE TAFS EXCEPT
KGLS THROUGH 01Z. HAVE PLACED TEMPOS FOR TSRA IN MOST OF THE TAFS
THROUGH 22-23Z. CEILINGS AROUND 2KFT...BRIEF VISIBILITIES OF 1-2SM
AND WIND GUSTS OF 20-30 KTS POSSIBLE IN THE STRONGEST STORMS.
CURRENT THINKING IS THAT ACTIVITY WILL DIMINISH AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING. WINDS DECREASE IN THE LOWER LEVELS
OVERNIGHT. THINK THERE IS A GOOD POTENTIAL FOR FOG DEVELOPMENT WITH
WET GROUND CONDITIONS AND SOME PARTIAL CLEARING. MVFR VISIBILITIES
APPEAR LIKELY AT MOST OF THE TERMINALS 09-14Z TUESDAY WITH IFR/LIFR
VISIBILITIES POSSIBLE AT RURAL SITES LIKE KCXO/KLBX. THINK THAT
STRATUS WILL BE CONFINED TO FAR NRN AREAS LIKE KCLL/KUTS. SCATTERED
CU DECK AROUND 2500 FT WILL DEVELOP 14-17Z TUESDAY. 35
&&
.DISCUSSION...
NOT TOO MANY CHANGES FOR THE UPDATE AS WE AWAIT THE APPROACH OF
THE SQUALL LINE FROM THE NW. STREAMER SH/TSRAS JUST OUTSIDE THE
WRN BORDERS OF THE CWA HAVE NOT MOVED TOO MUCH TO THE EAST THUS
FAR THIS MORNING BUT A FEW MORE HOURS OF HEATING SHOULD HELP TO
GET THINGS GOING BEFORE LONG. LOCAL 12Z SOUNDINGS DO LOOK PROM-
ISING FOR MAINTAINING THE SCT/NUMEROUS STORMS HEADING THIS WAY.
CURRENT GRIDS/FCST APPEAR TO HAVE THINGS COVERED ATTM. 41
&&
.PREV DISCUSSION... /ISSUED 346 AM CDT MON OCT 15 2007/
EARLY MORNING GPS MET PRECIPITABLE WATER VALUES CONTINUE TO RISE
ACROSS SOUTHEAST TEXAS WITH READINGS RANGING FROM AROUND 1.60
INCHES FAR EAST TO BETWEEN 1.80 INCHES AND 2 INCHES ELSEWHERE.
THESE VERY HIGH OCTOBER VALUES ARE SETTING THE STAGE FOR THE
THREAT OF SOME LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS
TODAY. CURRENT THINKING HAS THE BEST CHANCE FOR THIS THREAT COMING
THIS AFTERNOON AND EARLY EVENING ACROSS OUR NORTHERN COUNTIES
WHERE BEST UPPER LEVEL SUPPORT IS EXPECTED TO EXIST. PLAN ON
MENTIONING 2 TO 4 INCH AMOUNTS POSSIBLE IN THIS AREA. WE WILL NEED
TO ALSO WATCH SOME OF OUR CENTRAL AND WESTERN COUNTIES FOR THE
POSSIBLE SETUP OF TRAINING. WILL HAVE HIGHEST POPS TODAY NORTH AND
WEST WITH SLIGHTLY LOWER VALUES FAR SOUTHEAST. SPC HAS THEIR DAY
ONE SLIGHT RISK AREA JUST CLIPPING THE NORTHERN EDGES OF OUR
NORTHERN CWA BORDER. FOR NOW...PREFER TO NOT MENTION SEVERE IN OUR
FORECAST UP NORTH FOR THIS AFTERNOON AND THIS EVENING AND LET THE
DAY SHIFT EXAMINE A COMPLETE SET OF MODELS AND GET AT LEAST ONE
MORE SPC DAY ONE FORECAST. AS THE CENTRAL U.S. STORM SYSTEM
RESPONSIBLE FOR THESE RAINS LIFTS OUT ON TUESDAY...EXPECT MUCH
LESS RAINFALL COVERAGE FOR OUR AREA. THE NEXT FORECAST PROBLEM
COMES ON TUESDAY NIGHT AND WEDNESDAY. MODELS REMAIN STUBBORNLY
CONSISTENT ON THEIR DIFFERENT SOLUTIONS. THE NAM SURGES DEEP
TROPICAL MOISTURE NOW IN THE VICINITY OF THE YUCATAN PENINSULA
NORTHWARD AND NORTHWESTWARD INTO TEXAS AND LOUISIANA. THE GFS
KEEPS THIS SURGE OF MOISTURE WELL EAST OF OUR AREA. 00Z MOS
GUIDANCE AT IAH FOR WEDNESDAY CLEARLY SHOWS THESE DIFFERENT
SCENARIOS WITH 90% POPS AND A HIGH OF 80 FROM THE NAM AND 10% POPS
AND A HIGH OF 90 FROM THE GFS. NOT REALLY SURE WHICH MODEL TO
BELIEVE IN AT THIS TIME...SO WILL STICK WITH OUR CURRENT 30% POPS
AND ALLOW FOR FUTURE FORECAST ADJUSTMENTS UPWARD IF THE NAM LOOKS
MORE REALISTIC OR DOWNWARD IF THE GFS PANS OUT.
THE FORECAST FOR THE REST OF THE WEEK DOESNT GET ANY EASIER. PLAN ON
CARRYING ONLY 20% POPS FOR THE NEXT SHORTWAVE (NOW OFF THE U.S. WEST
COAST) SCHEDULED TO MOVE ACROSS THE AREA ON WEDNESDAY NIGHT OR THURSDAY.
MODELS ARE HINTING AT A CAPPED AIRMASS WITH SURFACE AND LOW LEVELS WINDS
OUT OF THE SOUTHWEST...A FLOW WHICH FAVORS VERY WARM TEMPERATURES (WENT
WITH LOWER 90S FOR INLAND HIGHS ON THURSDAY). FRIDAY COULD END UP BEING
ANOTHER VERY WARM DAY IF OUR NEXT COLD FRONT DOESNT MAKE IT THROUGH
THE AREA AS FAST AS CURRENTLY EXPECTED. FOR NEXT WEEKEND...HAVE WARMED
TEMPERATURES A BIT AS A RETURN FLOW SETS UP A LITTLE FASTER THAN PREVIOUSLY
EXPECTED. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 85 70 86 70 88 / 60 60 20 10 30
HOUSTON (IAH) 86 70 87 70 87 / 50 50 20 10 30
GALVESTON (GLS) 86 76 85 76 86 / 40 40 20 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 AM CDT MON OCT 15 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-161200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 411 AM CDT MON OCT 15 2007 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY ACROSS PORTIONS OF SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS TODAY IN A MOIST AND UNSTABLE AIRMASS AHEAD OF A SLOW MOVING CENTRAL TEXAS COLD FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WHERE CELL TRAINING OCCURS...MAINLY ALONG AND NORTH OF A LINE FROM BURTON TO NAVASOTA TO GROVETON. RAINFALL AMOUNTS OF 1/2 TO 1 INCH WILL BE COMMON ACROSS SOUTHEAST TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES UP NORTH MAY LEAD TO SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 61 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
Downed power poles.
Power poles and trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61918, 61919.